MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned in a generic plastic bag.Unit returned with a stent stuck in it.Media inspection showed costumer attached a picture of the device, and it is possible to observe that the guidewire was inside a stent, nevertheless no possible damages were observed to the guidewire.Visual and microscope inspection showed guidewire was returned stuck inside a stent.It was observed that the coil wire was unraveled, and the core wire at distal section and under microscope it was observed that the coil wire was unraveled, and the core wire was detached at transition section of the distal part.Outer diameter of distal tip, middle of the device, and proximal section are within specification.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description
Reportable based on device analysis completed on 23-nov-2022.It was reported that difficulty tracking over wire was encountered.The patient presented with kidney stone.The stenosed target lesion was located in the non-calcified and non-tortuous kidney.A 035/145 amplatz super stiff guidewire was advanced for use.However, during the procedure, it did not allow the stent to pass over the wire.The device was removed and the procedure was completed with a non-bsc guidewire.No patient complications were reported.However, returned device analysis revealed that the core wire was detached.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15960677
Report Number2124215-2022-49898
Device Sequence Number12038958
Product Code DQX
UDI-Device Identifier08714729115946
UDI-Public08714729295723
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K843017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0029264904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Initial Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown